TheLupusSite.com banner

1 - 6 of 6 Posts

·
Registered
Joined
·
46 Posts
Discussion Starter #1
I'm so upset and depressed. I just started on methotrexate and had my second dose because my vasculitis will not go away and some joint pain. I was so hopeful that I would finally kill off this vasculitis. So anyway I spent the last weekend with my family outside a couple of hours on my feet. I wore 85 sunblock & hat. That night new vasculitis flared all over my arms & legs. I had severe pain in my arms all night. Now I have to go on high dose steroids for a week. I hate them, they make me so sick.

My question is - Does anyone think they get a flare of vasculitis from sun (even when you take sunblock precautions)?

Sorry I'm sounding sorry for myself, I just know everyone on this site understands where I'm coming from.
 

·
Registered
Joined
·
15,684 Posts
Hi,

Methotrexate can cause photosensitivity (as Imuran can also) , but whether that's why this happened despite you wearing sunblock and a hat is hard to determine. Is your sunblock for both UVA & UVB? That's the type we need, and even with that many of us cannot be out in the sun for a couple of hours.

Another possibility is that Methotrexate can take up to 8 weeks to have full effect according to some sources, so maybe it's more that it hasn't had enough time to work. I know that we want quick relief from symptoms, but most of these drugs won't show that for an average of 2 months.

I hope the Vasculitis is settling down now and don't be too disheartened, time will tell if Metho is going to work well for you.

love
Lily
 

·
Registered
Joined
·
647 Posts
My vasculitis over the past 10years has followed no real rhyme or reason. I used to think it popped up when I walked too much, but it doesn't happen every time I walk a long distance.

Then I thought it popped up when I was flaring, and then had it start up when I was feeling really great. Winter, summer, resting or active, I have had vasculitis start up with them all.

I think it really has something to do with my fatigue level, and pushing myself too hard. I can honestly say in my case, sunlight has never been the direct cause.

Let me know if you and your docs come up with an answer, because I would really like to know! Sorry I can't be of more help.
 

·
Registered
Joined
·
3,770 Posts
My Vasculitis rash CAN but doesnt always get worse in the sun...i think its the heat in the sun rather than the direct rays..

I think the idea is to keep the feets and legs as cool as possible...cool sandles nothing tight...just a thought for you.:)
 

·
Registered
Joined
·
46 Posts
Discussion Starter #5
Thanks for the replies. I feel better. When you do have a flare up of vasculitis, do you always call your doctor? I'm not sure if I should call the doctor all the time or just see if it will settle on its own? I hate taking more pills. I feel like my tummy rattles from so many pills.
 

·
Registered
Joined
·
15,684 Posts
Hi there,

Are you still having pain and discomfort from the Vasculitis, or is it getting a bit better on it's own? If there's improvement then I would probably not ring your Rheumy, but note it down for when you next see him. That's what I do. If it's worsening however and you feel lousy then it's a good idea to ring.

love
Lily
 
1 - 6 of 6 Posts
Top